MAUDE Adverse Event Report: ARTHROCARE CORP. MICROBLATOR 30 ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. MICROBLATOR 30 ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number AC4050-01
Medical Device Problem Code Failure to Read Input Signal (1581)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during a wrist arthroscopy procedure, when the wand was connected to the vaporizer it showed 0 in cut and 0 in coagulation, it was attempted to manually raised it and with the pedal but it did not work.The procedure was successfully completed with a delay greater than 30 minutes using a back-up device.No patient complications were reported.
 
Additional Manufacturer Narrative
The reported device was received for evaluation.A visual inspection of the returned instrument shows no manufacturing abnormalities.The block connector has bent pins.Product was out of the original packaging.No packaging returned.A functional evaluation could not be conducted due to the connector having bent pins.The pins were not able to manipulate to original position for testing.The wand will not connect to controller with bent pins.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was a repeat issue.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.It was determined the device did not contribute to the reported event.The complaint was not confirmed and the root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation process.Factors that could have contributed to the reported event include a failure of a concomitant device.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
MICROBLATOR 30 ICW
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12659250
Report Number3006524618-2021-00977
Device Sequence Number1205928
Product Code GEI
UDI-Device Identifier00817470003123
UDI-Public00817470003123
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K033584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/11/2023
Device Model NumberAC4050-01
Device Catalogue NumberAC4050-01
Device Lot Number2063761
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2021
Supplement Date Received by Manufacturer03/01/2022
Initial Report FDA Received Date10/19/2021
Supplement Report FDA Received Date03/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown